Jump to content





What Is My Next Step? Suggestions?

Posted by KaterinaP, 12 January 2014 · 218 views

tazorac retin-a differin avar cleanser tazorac gel tazorac cream retin-a gel clindamycin 1% solution dermatologist acne
CAN SOMEONE PLEASE GIVE ME SOME GUIDANCE OR SUGGESTIONS?? Posted Image
 
I am really frustrated at this point. Since going to the derm on July 15th 2013 I have had no results in my acne. I wouldn't consider it severe, maybe moderately severe. I break out every single day, usually one or two pimple, but sometimes it can be more than that. I also have Ulcerative Colitis so I am not able to take any forms of oral medications. I tried taking natural medications but they make me sick. So far I have been on Differin 0.3% gel, Avar (Sulfamide) Cleanser, Clindamycin 1% solution, Clindamycin 1%/B.P. 5% (I had the worst allergic reaction to this) Panoxyl 4% wash, Tazorac 0.05% gel, Tazorac 0.1% Cream, Tazorac 0.1% gel, and Retin-A. Nothing has really worked for me so far.
 
I was on Differin and Tazorac for three months exactly and during that time there was no change in my skin what so ever. It did not become worse and it did not become better. I did have an initial break out period with Differin because it was my first time on a retinoid. Tazorac 1% gel chemical burned my face and dried it out terribly that I just couldn't possibly use it. The Tazorac cream really didn't do anything for my skin, all of these retinoids were too greasy for my oily skin. My oiliness wasn't controlled until I started Retin-A about 3 weeks ago. So far it has dried my skin out (Simple Rich Moisturizer def helps with the dryness), it has helped with scarring because it causes my skin to exfoliate so much. As far as acne goes there is no change, my acne looks a little worse. 2 1/2 weeks into Retin-A my skin looked way better than it did since the summer time until a day later when it just broke out badly.
 
This is were I am really frustrated because I have been on retinoids for 6 mths. Why am I still having breakouts!!!??? Shouldn't everything be cleared out by now? I know it's not my diet because having U.Colitis prohibits me from all the sweets and fatty junk foods.
 
So if anyone has any suggestions as to what I can use or anything that will help me stop breaking out, that would be wonderful! Please comment below!! I am so depressed at this point and my acne has really taken a toll on my life. I was out of school for an entire month because of christmas break and I didn't hang out with my friends, I didn't feel like going anywhere. Just to get ready for the day really puts me in a mood because I have to look in the mirror to get ready. Who wants to look in mirror and see such messed up skin??  Not me!! The amount of time I have to spend on face makeup in the morning is ridiculous and I just want my life back.




Hi, I know how frustrating can be this situation, I still have moderate acne so I can understand you. So, I start saying that you should live this thing well.. It's really hard to have acne and it's really hard to stay with people that often see at your face.. I know how you feel in these moments but what I say to me everytime is that it's a period, it will leave as it arrived; I say to me that stress can make thing worse.. so if I want to heal I mustn't make stress. It's not a stupid thing, it's really important.
So, I'm using Isotrex (topical isotretinoin, it's almost as Retin-A that is topical tretinoin) .. The initial breakout is still here for me, but I really think that it will go away and that my face will improve. I'm not sure , are you still using Retin-A??
If so, you should know that Retin A needs time, minimum 6\8 weeks too see results, and if you want to know I didn't see improvement or worsening until the second (and half) week. So, from the second week my skin has worsened and it's still worse now (this week is the 6th that I have been using isotrex)
So the suggestion that I can give you it's... WAIT. Keep using Retin A .. if after the seventh \ eighth week you don't see improvement you can stop it. (if you want to see my results with this medication, see my blog!)
Let me know! :)

 Good luck!

What about Regimen? Have you tried it? It works great for me. Accutane failed me but dans regimen is fantastic! Give it a try if all fails.:)

Thanks for the suggestion. I haven't tried Regimen before. Does it contain benzoyl peroxide? Is it harsh? I have sensitive, fair skin so I have to be careful with what I choose skin care wise.

Hi, I know how frustrating can be this situation, I still have moderate acne so I can understand you. So, I start saying that you should live this thing well.. It's really hard to have acne and it's really hard to stay with people that often see at your face.. I know how you feel in these moments but what I say to me everytime is that it's a period, it will leave as it arrived; I say to me that stress can make thing worse.. so if I want to heal I mustn't make stress. It's not a stupid thing, it's really important.
So, I'm using Isotrex (topical isotretinoin, it's almost as Retin-A that is topical tretinoin) .. The initial breakout is still here for me, but I really think that it will go away and that my face will improve. I'm not sure , are you still using Retin-A??
If so, you should know that Retin A needs time, minimum 6\8 weeks too see results, and if you want to know I didn't see improvement or worsening until the second (and half) week. So, from the second week my skin has worsened and it's still worse now (this week is the 6th that I have been using isotrex)
So the suggestion that I can give you it's... WAIT. Keep using Retin A .. if after the seventh \ eighth week you don't see improvement you can stop it. (if you want to see my results with this medication, see my blog!)
Let me know! smile.png

Thank you for the advice. I am still using Retin-A. It is the 0.1% strength. I am almost a month into it and thanks so much the advice. My skin looks a lot better than it did before I began it. I am still breaking out everyday but no where near as much as I was. I am also able to use Panoxyl wash once a day with it so I think that will help. I am still at odds with this though, I am just hoping that this retinoid will work, if not I think I will stop with them. I have had it with retinoids, the side effects become a hassel since there has been no good outcomes from using them. So far this seems to be working ok, I have my fingers crossed at this point. I hope your treatment is coming along great as well. Keep me updated. Good luck to you!